Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 100, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2006, 2:00 AM EDT for Huntington County, Wabash County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 2:00 AM EDT (06:00 UTC)
- Expired
- Jun 21, 2006, 2:33 AM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:03 AM EDT, 57 minutes earlier.
Area forecast discussion, Jun 21, 1:03 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 103 AM EDT WED JUN 21 2006 .AVIATION/UPDATE... ELEVATED CONV DVLPG IN EARNEST UPSTREAM ACRS WI W/SWWD EXTENT INTO NE MO ALG ERN PERIPHERY OF STEEP EML IN RESPONSE TO RAMPING LLJ BACK ACRS THE PLAINS. SE IA STORMS LOOK TO GO UPSCALE SHORTLY AS THEY CONT EWD AND ROOT INTO BTR LL MSTR W/EVENTUAL SVR HAIL THREAT MATERIALIZING BY 07Z. THUS CURRENT GRIDDED WX/POP BREAKOUT LOOKS IDEAL STILL FOR LTR THIS MORNING ACRS THE WEST HALF. PREV TAFS GOOD IN CONTEXT BUT WILL LIKELY HAVE TO BACKUP TS/CB MENTION GIVEN OBSVD DVLPMNT TAKING PLACE NOW. OTHERWISE BULK OF THE DAY (MID AM TO MID AFTN) LOOKS QUIET AS WARM FRONT MIXES NORTH INTO MI. POTENT SW TROUGH EVOLVING FM DVLPG NEB MCS ARRIVES INTO WRN LK MI THIS AFTN W/INTENSE CONVN DVLPMNT XPCD THEN AND CONTG INTO THIS EVE. && .PREV DISCUSSION... SHORT TERM... TONIGHT AND WEDNESDAY. FIRST FEATURE OF CONCERN LATE THIS AFTN WAS A MCV MOVING ACRS NRN IL ATTM. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WERE NOTED ON CHICAGO/S RADAR. THE CONVECTIVE VORT MAX IS FCST TO DRIFT SE INTO W CNTRL INDIANA THIS EVENING. AS SUCH...THE CONVECTIVE ACTIVITY IS EXPECTED TO MOVE IN THIS GENERALLY DIRECTION...ESPECIALLY WHERE AN ELEVATED INSTABILITY AXIS EXISTS ATTM FROM KANKAKEE TO LAFAYETTE...TO INDIANAPOLIS. HAVE GONE WITH 30 POPS NORTHWEST AND 40 POPS FAR SOUTHWEST TO ACCOUNT FOR THIS PCPN THREAT. OTHERWISE...A TANDEM OF S/WVS MOVING INTO S CNTRL CANADA AND THE NRN PLAINS WILL PROVIDE THE LARGE SCALE ASCENT NEEDED TO HELP CONVECTION DEVELOP ACRS THE CENTRAL PLAINS. THIS LARGE SCALE ASCENT WILL BE COUPLED WITH A MOIST LLJ AS SEEN AT 925 MB AND 850 MB. 12Z NAM-WRF INDICATES THAT CONVECTION WILL CONTINUE TO DEVELOP AND EXPAND ACRS SRN MN/WRN IOWA/ERN SD/ERN NEBRASKA LATE THIS AFTN AND EVENING. AS THE LLJ PIVOTS NORTHEAST INTO THE WRN GREAT LAKES AFTER MIDNIGHT...THE CONVECTION...WHICH SHOULD DEVELOP INTO A LINEAR TYPE MCS...WILL ALSO MOVE INTO OUR REGION. 12Z NAM-WRF 850 MB-300 MB THERMAL WIND SUGGESTS A MORE SOUTHEAST PROPAGATION THAN EAST. THUS...IT LOOKS LIKE THE WRN CWFA WILL HAVE THE BEST CHANCE LATE TONIGHT AND INTO WEDNESDAY MORNING...WITH LESSER CHANCES FARTHER EAST/NORTHEAST. CURRENTLY THE WRN TWO THIRDS OF THE FCST AREA IS PLACED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT WITH DAMAGING WIND AND POSSIBLY LARGE HAIL THE MAIN SEVERE WX THREATS. ON WEDNESDAY...A WARM FRONT WILL PUSH NORTHEAST ACRS THE REGION. HOW SOON THE WARM FRONT MOVES NORTHEAST WILL DEPEND ON ANY OUTFLOW BOUNDARIES REMAINING ACRS THE REGION...WHICH MAY HAMPER THE NORTHEAST PROGRESSION. ALSO...ONCE THE MCS DECAYS AND/OR MOVES ESE OF THE REGION...HOW SOON THE DEBRIS CLOUDS THIN WILL DICTATE HOW WARM AND HOW UNSTABLE TOMORROW AFTERNOON WILL BE. NAM-WRF IS FCSTING 850 MB TEMPS INTO THE +19 C TO +21 C RANGE ACRS THE REGION...GOOD ENOUGH FOR LOWER 90S FOR HIGHS IF FULL MIXING CAN BE REALIZED THROUGH 850 MB. WITH THE CLOUD UNCERTAINTY ATTM...HAVE KEPT TEMPS A LITTLE CONSERVATIVE...RANGING FROM THE MID 80S NORTHEAST TO AROUND 90 ACRS THE SOUTHWEST. WITH THESE TEMPS AND DEWPOINTS APCHING 70 DEGREES...SBCAPES WILL APCH 2500 TO 3000 J/KG...WHICH IS IN THE MODERATE TO EXTREME INSTABILITY CATEGORY. THIS UNSTABLE AIR WILL INTERACT WITH A COLD FRONT AND AN APCHING S/WV FROM THE WEST LATE IN THE AFTERNOON...SETTING THE STAGE FOR POTENTIAL SEVERE WEATHER. WILL MAINTAIN 50 POPS ALL LOCATIONS FOR THE AFTN HOURS...ALTHOUGH THERE WILL LIKELY BE A RESPITE IN THE PCPN BETWEEN THE MORNING MCS AND THE LATE AFTN/EARLY EVENING CONVECTION. LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY...A FRONT ALONG WITH NUMEROUS OUTFLOW BOUNDARIES FROM EARLIER/ONGOING CONVECTION SHOULD BE PRESENT AT THE BEGINNING OF THE PERIOD. THE GFS CONTINUES TO INDICATE VERY LARGE CAPES AS IN PREVIOUS RUNS. HOWEVER...THE WRF WAS NOT AS ROBUST...BUT PROBABLY MORE ACCURATE...WITH CAPES UNDER 3000 J/KG. HAVE INCREASED STORM CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...TO MAINLY 40 TO 50 PERCENT. THE FRONT SHOULD BE IN THE AREA THURSDAY...AND WITH DAYTIME HEATING...CONDITIONS SHOULD BECOME VERY UNSTABLE AS MOISTURE POOLS JUST SOUTH OF THE FRONT THURSDAY AFTERNOON. SEVERE WEATHER CHANCES AGAIN THURSDAY GIVEN VERY UNSTABLE CONDITIONS SOUTH OF THE FRONT. STILL COULD BE SOME LINGERING SHOWERS FRIDAY AS A WEAK WAVE MOVES SOUTH OF THE AREA...BUT FOR THIS PACKAGE KEPT THE GRIDS/FCST DRY FRIDAY THROUGH EARLY NEXT WEEK. SFC HIGH PRESSURE SHOULD BUILD INTO THE AREA WITH A COOL NE FLOW AS ADVERTISED THE LAST FEW DAYS. 00Z MEX TEMPERATURES IN THE MID TO UPPER 70S APPEAR ON TRACK. THE CANADIAN ENSEMBLES SHOW REASONABLE CONFIDENCE FOR A COOLER PATTERN THIS WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HOLSTEN SHORT TERM...HICKMAN LONG TERM...SKIPPER
Hazardous weather outlook, Jun 20, 4:58 AM EDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EDT TUE JUN 20 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 358 AM CDT TUE JUN 20 2006 /458 AM EDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS IOWA INTO SOUTHERN MINNESOTA THIS AFTERNOON AND THEN PROPAGATE RAPIDLY EASTWARD OVERNIGHT INTO THE SOUTHERN GREAT LAKES WITH A PRIMARY RISK FOR DAMAGING WINDS AND TO A LESSOR EXTENT LARGE HAIL. THE GREATEST RISK AT THIS TIME APPEARS TO BE ALONG AND NORTH OF HIGHWAY 24 AND WEST OF INTERSTATE 69 AFTER 1 AM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL APPROACH THE WESTERN LOWER GREAT LAKES REGION WEDNESDAY AND THURSDAY SPREADING THUNDERSTORMS ACROSS THE AREA. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. NORTHERN INDIANA...SOUTHERN MICHIGAN AND NORTHWEST OHIO ARE UNDER A MODERATE RISK FOR SEVERE WEATHER WEDNESDAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EXPECTED THURSDAY IN ADVANCE OF THAT SLOW MOVING COLD FRONT. AGAIN THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION BE NEEDED TONIGHT AND ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-210900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 458 AM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS IOWA INTO SOUTHERN MINNESOTA THIS AFTERNOON AND THEN PROPAGATE RAPIDLY EASTWARD OVERNIGHT OVER LAKE MICHIGAN WITH A PRIMARY RISK FOR DAMAGING WINDS AND TO A LESSOR EXTENT LARGE HAIL. EXPECT STRONG WINDS AND HIGHER WAVE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASE RISK OF RIP CURRENT DEVELOPMENT ON WEDNESDAY AND THURSDAY WITH THE MOVEMENT OF A SQUALL LINES ACROSS LAKE MICHIGAN ON BOTH DAYS. WINDS AND WAVES WILL BE SIGNIFICANTLY HIGHER IN AND NEAR THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN THROUGH FRIDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:33 AM EDT | Severe Thunderstorm Warning | IWX | Grant | 57 min |
| Jun 21, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph | 30 min |
| Jun 21, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 56 min |
| Jun 21, 5:38 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 31 min |
| Jun 21, 6:13 PM EDT | Special Marine Warning | IWX | 62 min | |
| Jun 21, 6:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 57 min |
| Jun 21, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 61 min |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
| Jun 21, 7:00 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 60 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 61 min |
| Jun 21, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 67 min |
| Jun 21, 7:08 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 49 min |
| Jun 21, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 57 min |
| Jun 21, 4:33 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 57 min |
| Jun 21, 4:57 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 63 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 55 min |
| Jun 21, 5:10 PM EDT | Tornado Warning | IWX | Hillsdale | 65 min |
| Jun 21, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 60 min |
| Jun 21, 5:28 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 62 min |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.